CDC: Possible Contamination of Open-Heart Surgery Devices

Share this content:
CDC: Possible Contamination of Open-Heart Surgery Devices
CDC: Possible Contamination of Open-Heart Surgery Devices

FRIDAY, Oct. 14, 2016 (HealthDay News) -- Some LivaNova PLC (formerly Sorin Group Deutschland GmbH) Stockert 3T heater-cooler devices might have been contaminated with Mycobacterium chimaera during manufacturing, according to a press release from the U.S. Centers for Disease Control and Prevention.

Patients who have had open-heart surgery should seek medical care if they have infection-related symptoms, such as night sweats, muscle aches, weight loss, fatigue, or unexplained fever, the CDC said in the news release. The agency also said that hospitals and doctors should identify and inform patients who might have been put at risk.

Current information suggests that patients who had valves or prosthetic products implanted have a higher risk of infection.

"It's important for clinicians and their patients to be aware of this risk so that patients can be evaluated and treated quickly," Michael Bell, M.D., deputy director of the CDC's Division of Healthcare Quality Promotion, said in a statement. "Hospitals should check to see which type of heater-coolers are in use, ensure that they're maintained according to the latest manufacturer instructions, and alert affected patients and the clinicians who care for them."

More Information

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

Trending Activities

All Professions



Sign up for myCME e-newsletters




More in Home

Non-Nutritive Sweeteners Don't Up Blood Glucose Levels

Non-Nutritive Sweeteners Don't Up Blood Glucose Levels

Concentration of NNSs decreases gradually over the course of observation after consumption

Laws Allowing Service Denial to Sexual Minorities Tied to Distress

Laws Allowing Service Denial to Sexual Minorities Tied ...

Laws permitting denial of services linked to increase in mental distress among sexual minorities

Antidepressant Prescribing Linked to Lasting Weight Gain

Antidepressant Prescribing Linked to Lasting Weight Gain

Risk of weight gain remained increased during at least six years of follow-up